Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Getting very bad sweats on head and neck. Have prostate cancer. Is this the reason?

My husband is getting very bad sweats. He gets so wet especially on the head & neck. He is a diabetic on insulin 3 times a day after they subside he gets very cold. This happens mainly in the evenings & night.. He also has prostate cancer & has a monthly injections called Degarelix & Xgeva - one is for the bone cancer (he also has). He is also on Anandron tabs 1 per day. He has been having this treatment for approx 5-6 months. Could any of this now be causing these sweats?
Asked On : Mon, 25 Mar 2013
Answers:  2 Views:  56
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Urologist 's  Response

Your husband is currently being treated with what is known as complete androgen blockade for his prostate cancer which has also spread to his bones(metastatic).

please be re-assured that he does not have bone cancer in addition as you presume.

He is having what are typically known as hot flashes(flushes) which women in their peri-menopausal state often experience.

These symptoms are often encountered in patients on this form of treatment. they typically tend to be sudden, brief episodes lasting for a few seconds to few minutes.

These symptoms are not harmful except catching the patient off-guard.

Since they are characteristically self limiting, understanding these symptoms bring in a lot of confidence to the patient most often. over a period of time, patients tend to ignore these symptoms.

If he however is not comfortable handling these symptoms or if the symptoms are severe (as noted in rare cases), he could be treated with drugs like venlafaxine, medroxyprogesterone or clonidine under close supervision from your doctors.

Most patients do well without any medications.

Life style changes like regular exercises (brisk walking), gentle spine and joint reinforcing exercises and consumption of high fiber diet along with meditation also contribute not only to reduction of his present symptoms but also help in controlling his diabetes and keep his cancer at bay longer.

Consult your doctor once to gain more confidence on his symptoms. i am sure your doctor will also ensure that he s not having low sugars causing these symptoms either.

Best Wishes

Answered: Sat, 4 May 2013
I find this answer helpful
Urologist Dr. G.Srinivasan's  Response
Welcome to the forum.
It is most likely due to autonomic neuropathy related to diabetes and very unlikely to be due to cancer.
Best regards
Answered: Mon, 25 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor